Alabama, 2001

Tornado in Alabama, November 24, 2001

November 24, 2001 · NWS BMX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Nov 24, 2:53 PM CST, 5 hours 49 minutes earlier.

Area forecast discussion, Nov 24, 2:53 PM CST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CST SAT NOV 24 2001

ACTIVE WEATHER CONTINUES INTO THE EVENING...WITH ATTENTION FOR LATER
PERIODS DEFERED UNTIL LATER.  WILL UPDATE FORECAST AS SOON AS DUTIES
ALLOW.

.BHM...NONE.

In the hours before

Special weather statement, Nov 24, 3:01 PM CST, 5 hours 41 minutes before
ALZ001>018-022>026-030>035-039-242100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
301 PM CST SAT NOV 24 2001

TORNADO WATCH NUMBER 818 HAS EXPIRED FOR THE FOLLOWING COUNTIES...

  BIBB...BLOUNT...CHILTON...DALLAS...JACKSON...JEFFERSON...
  MARSHALL...PERRY....

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 818
WHICH HAS BEEN EXTENDED UNTIL 345 PM...

  DEKALB...ETOWAH...SHELBY...ST CLAIR...
Special weather statement, Nov 24, 5:15 PM CST, 3 hours 27 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
515 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  CALHOUN...CHEROKEE...CHILTON...DALLAS...TALLADEGA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  AUTAUGA...BULLOCK...CHAMBERS...CLAY...CLEBURNE...
  COOSA...ELMORE...LEE...LOWNDES...MACON...
  MONTGOMERY...PIKE...RANDOLPH...TALLAPOOSA...
Special weather statement, Nov 24, 6:10 PM CST, 2 hours 32 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
610 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  AUTAUGA...CLAY...COOSA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  BULLOCK...CHAMBERS...CLEBURNE...ELMORE...LEE...
  LOWNDES...MACON...MONTGOMERY...PIKE...RANDOLPH...
  TALLAPOOSA...
Special weather statement, Nov 24, 6:58 PM CST, 1 hour 44 minutes before
ALZ019>021-027>029-035>038-040>047-049-250200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
658 PM CST SAT NOV 24 2001

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 820...

  CHAMBERS...ELMORE...LOWNDES...RANDOLPH...TALLAPOOSA...

THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 820
WHICH IS IN EFFECT UNTIL 800 PM...

  BULLOCK...LEE...MACON...MONTGOMERY...PIKE...

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Pike

When
November 24, 8:42 PM CST to 8:43 PM CST
Where
Pike County, Ansley
Rating
F0
Path length
0.2 mi
Path width
50 yd
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
31.883, -86.117

A very brief tornado touchdown occurred in the Ansley Community. A few trees were blown down along the short path. Beg: 31 53.414/86 07.118 End: 31 53.539/86 06.819

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyThe tornado archive for Alabama, 2001Warnings in Alabama, November 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5272182.